Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 299, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2003, 2:56 PM CDT for 4 counties in Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 11, 2003, 4:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 2 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
766 WUUS54 KOHX 111956 SVRBNA TNC037-165-169-189-112100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE SUMNER COUNTY IN TENNESSEE TROUSDALE COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE * UNTIL 400 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BERRY HILL...OR 3 MILES SOUTH OF NASHVILLE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKEWOOD AROUND 305 PM CDT GREEN HILL AROUND 310 PM CDT 6 MILES NORTHWEST OF BELINDA CITY AROUND 315 PM CDT GALLATIN AROUND 330 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3620 8686 3604 8674 3617 8609 3653 8627 $$ ENED/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 11, 2:30 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUN 11 2003 CURRENT...STORMS MARCHING ACROSS CWA W/ NUMEROUS WARNINGS. TEMPS RANGING FROM UPPER 60S IN RAIN-COOLED AREAS TO MID 80S. FORECAST...CWA TO BE IN MOIST UNSTABLE AIR MASS FOR WHAT SEEMS LIKE FOREVER W/ S/WV AFTER S/WV PASSING THROUGH. THIS ALONG W/ MESOSCALE-DRIVEN FEATURES (LEFTOVER BOUNDARIES) WILL ENHANCE PRECIP/TSTM CHANCES ALL THE WAY INTO SAT. HEAVY RAIN...SEVERE WEATHER LIKELY FOR A WHILE. MODEL CONVECTIVE FEEDBACK MAY BE A PROBLEM SO PINPOINTING TIMING/LOCATION OF HEAVIEST RAINS QUITE DIFFICULT. AS FOR TEMPS...WENT ON COOLER SIDE OF GUIDANCE. BNA TT 70/82/70/82/70 7767 CSV TT 68/77/68/77/68 7767 .BNA...SEVERE TSTM WATCH UNTIL 4 PM. MAG
Hazardous weather outlook, Jun 11, 9:45 AM CDT, 5 hours 11 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND VERY UNSTABLE ATMOSPHERE WILL REMAIN OVER MID TENNESSEE...ALONG WITH SEVERAL LINGERING SURFACE BOUNDARIES. THE WEATHER WILL BECOME ESPECIALLY ACTIVE THIS AFTERNOON AND TONIGHT AS A STRONG DISTURBANCE MOVES ACROSS THE AREA. THUNDERSTORMS WILL BECOME WIDESPREAD AT TIMES. MANY OF THE THUNDERSTORMS WILL PRODUCE TORRENTIAL DOWNPOURS...WHICH COULD LEAD TO PONDING ON ROADS AND COULD CAUSE SMALL STREAMS TO RISE RAPIDLY. SOME THUNDERSTORMS WILL PRODUCE DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE CHANGE TO THE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVERAL DAYS. SCATTERED THUNDERSTORMS ARE A GOOD BET THROUGH THE PERIOD...AND LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS LIKELY TODAY AND MAY BE NEEDED AT TIMES THROUGH THE FORECAST PERIOD. 13
In the hours before
Special weather statement, Jun 11, 1:21 PM CDT, 1 hour 35 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 121 PM CDT WED JUN 11 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 4 PM CDT FOR ALL OF MIDDLE TENNESSEE... AT 115 PM CDT...STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING AND MOVING NORTHEAST ACROSS MIDDLE TENNESSEE. THERE WERE TWO DISTINCT LINES OF STORMS. EAST OF NASHVILLE...MOVING INTO THE CUMBERLAND PLATEAU...STRONG TO SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE FROM DALE HOLLOW LAKE TO CENTER HILL LAKE THEN SOUTH TO NEAR MONTEAGLE. WEST OF NASHVILLE...ANOTHER LINE OF STORMS WAS MOVING ACROSS THE TENNESSEE RIVER. WITH THE STORMS...EXPECT STRONG GUSTY WINDS...HAIL...AND VERY HEAVY RAIN. PONDING OF WATER IN LOW LYING AREAS AND ON ROADWAYS WILL BE LIKELY AS A RESULT OF THE HEAVY RAIN. STORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THROUGH 4 PM CDT...AFFECTING MOST OF MIDDLE TENNESSEE. IF THUNDERSTORMS APPROACH YOUR LOCATION...SEEK SHELTER UNTIL THE STORMS PASS. 05
Local storm report, Jun 11, 1:57 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0157 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0141 PM SPENCER TN WIND DAMAGE
06/11/03 VAN BUREN HALF OF BARN DESTROYED
NORTHWEST OF FALL CREEK
FALLS STATE PARK NEAR
SPENCER...REPORTED BY STATE
PARK EMPLOYEE
STEIGERWALDTLocal storm report, Jun 11, 2:00 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0200 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM LOBELVILLE TN WIND DAMAGE
06/11/03 PERRY SEVERAL TREES DOWN
BLOCKING SOME ROADS NEAR
LOBELVILLE...REPORTED BY
HIGHWAY DEPARTMENT
STEIGERWALDTLocal storm report, Jun 11, 2:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0204 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0202 PM LAWRENCEBURG TN WIND DAMAGE
06/11/03 LAWRENCE LIMBS REPORTED DONW
COUNTYWIDE...REPORTED BY
COUNTY EMA.
STEIGERWALDTSpecial weather statement, Jun 11, 2:45 PM CDT, 11 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT WED JUN 11 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 4 PM CDT FOR ALL OF MIDDLE TENNESSEE... AT 245 PM CDT...BANDS OF STRONG TO SEVERE THUNDERSTORMS CONTINUED TO MOVE INTO MIDDLE TENNESSEE. NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE ALREADY BEEN RECEIVED TODAY...AND MORE SEVERE WEATHER IS LIKELY. THE MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO A THREAT. MANY OF THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS RESULTING IN PONDING ON ROADS AND IN LOW LYING AREAS. IF THUNDERSTORMS APPROACH YOUR LOCATION...SEEK SHELTER UNTIL THE STORMS PASS. STAY AWAY FROM WINDOWS. 13
Local storm report, Jun 11, 2:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0253 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PULASKI TN WIND DAMAGE
06/11/03 GILES THREE TREES REPORTED DOWN
NEAR LINNVILLE AND
BODENHAM...REPORTED BY
COUNTY HIGHWAY DEPARTMENT
0200 PM LAWRENCEBURG TN WIND DAMAGE
06/11/03 LAWRENCE THREE TREES DOWN NEAR WEST
POINT...REPORTED BY HIGHWAY
DEPARTMENT
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:28 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 47 min |
| Jun 11, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 49 min |
| Jun 11, 11:50 AM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 40 min |
| Jun 11, 12:11 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 34 min |
| Jun 11, 12:39 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 36 min |
| Jun 11, 12:55 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 50 min |
| Jun 11, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 29 min |
| Jun 11, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 30 min |
| Jun 11, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 40 min |
| Jun 11, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 25 min |
| Jun 11, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 47 min |
| Jun 11, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 44 min |
| Jun 11, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jun 11, 2:15 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 45 min |
| Jun 11, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 49 min |
| Jun 11, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Williamson | 56 min |
| Jun 11, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Jun 11, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 48 min |
| Jun 11, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Moore | 55 min |
| Jun 11, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 49 min |
| Jun 11, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 50 min |
| Jun 11, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 30 min |
| Jun 11, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 35 min |
| Jun 11, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 57 min |
| Jun 11, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 16 min |
| Jun 11, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.